[Tig] Macular degeneration, etc. caused by the blue-violet light of tablets, smartphones

Carl Skaff carl at stopp.se
Fri Apr 18 00:09:31 BST 2014


A friend of mine was doing some lengthy monitor calibration.
And one of the converter boxes had an extremely bright blue led shining at
him. And in the evening his eyes was burning.
Although. That was easy to fix with a piece of black tape.

The eye-pain lasted for a few days. But so far it hasn't come back.


/Carl






--
CARL SKAFF
COLORIST STOPP/POST PRODUCTION

STOPP/STHLM
ODENGATAN 104
113 22 STOCKHOLM
OFFICE +46 8 507 035 00 <+46%208%20507%20035%2000>

STHLM | NYC | LA
WWW.STOPP.SE <http://www.stopp.se/>

Follow me on Instagram @Colorist_CarlSkaff

16 apr 2014 kl. 22:40 skrev Juan Salvo <js at grsv.com>:

Hi Dave,

Sorry to hear about your troubles. It seems a bit presumptive to think that
the OLED display was the cause. I've been using them for year(s) now
without any of these issues. I am however sympathetic to the general
concept that the spectral composition of light can have physiological
effects. I get classic migraines and can induce one pretty quickly by
shinning a bright b-y "white" LED in my eyes quickly. I had a similar
nauseated feeling when viewing a 6-P laser projection demo recently... I
suspect the difference in spectral distribution between my left and right
eye had an impact there. But it seems odd to have this side effect from
OLED, as spectrally the blue isn't that far out there in the same way that
other light sources might be.

Out of the box the Sony OLEDs are quite bright... almost 200nits in memory
serves. Not sure if perhaps the FSi was similarly bright out of the box...
maybe the contributed to the strain?

In any case, "allergic" reactions, as I'm sure you know, particularly
environmental allergies, can be notoriously difficult to pin down. Could be
just a bad luck coincidence you were using an OLED the days you were struck.

Hope you figure it out.

Best,
Juan


More information about the Tig mailing list